Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Having reaction to new med! This is EDITED

AnonymousUserAAnonymousUser Posts: 49,900
edited 06/11/2012 - 8:23 AM in Pain Medications
Sorry, just venting. Im having some sort of reaction to the MScontin. Im twitching, throwing up, cold sweats, and it has done nothing for the pain! :& I am upset because she would only write the rx for 28 days worth, and so if it doesnt work and I am put on something else, I have to relinquish the MScontin for the new rx. :sick: At this point though, Im in so much pain, I dont know what to do. I would pay to have this feeling taken away. I called the On-call Dr for my Dr office and it just happened to be my Dr! #:S Hopefully she calls me back soon, I cant take much more of this... :S
advertisement

Comments

  • You are going through withdrawal from your oxy?
  • Sounds like you are really having a reaction from that med.
    Personal opinion I wouldn't think it was from withdrawal of the oxy. Since you do have a pain med in your system. But then again it could happen.

    The right thing was to call your Dr. which you did.
    And of course if they do not get back to you in time.
    GO TO THE ER. Vomiting with a pain med is not a good mixture . That is most likely why there is no pain relief because it hasn't had a chance to get through you whole system.
    Your system may not be able to handle the MScontin.

    Let us know how you make out hun.

    Hugs
    Terri >:D< >:D< >:D<
  • IF you do go to the ER just get something for the nausea. Be sure to hold onto your dismissal papers so you can bring them into your doc. PM docs dont like it when we go to the ER and it may be in your contract. I dont think you are having withdrawls but you could be. MS Contin is a tricky med. It could be withdrawls though since the IV solution of Morphine didn't effect you that way. So if it is that bad go to the ER for nausea meds only, or go to the pharmacy. There is an OTC liquid for nausea that you take every 10 min. I cant remember the name of it but it has a rainbow on the box.
    Again if you go to the ER dont get anything for pain, just nausea. I am sure they will put you on the IV solution first and then give you the RX for it.
  • I was just put on MS Contin 15 mg twice a day last Thursday and have experienced none of these side effects. I have to admit that I have had a little nausea, but only if I take one without eating. The med is also working pretty well for me. If I over do things (like on the weekend) I have the breakthrough pain, but I sure feel better than I did when they had me on Vicodin prn and Ultram ES 300 mg per day.
  • I read your post again it sounds more like withdrawl symptoms to me. I have been through them myself and what happened was
    insomnia
    restlessness
    vomitting
    cold sweats
    hot flashes
    lack of appitite
    dry mouth
    thirsty but nothing sounds good to drink
    etc
    The reason I went through withdrawl is because an old pain doc decided that I needed ALL of these diff types of meds at the same time. And they were pretty heavy duty so I thought I weaned myself but I didn't do it right.
  • Mominpain,

    I recently ran out of my IR oxcodone for break through pain and since I am on 90 mgs a day of MS Contin too, I didnt think i would have any withdrawal problems. WRONG! I did. Once i filled my oxycodone again, these symptoms went away. Some people do find morphine to make them very nauseous though. Not me. May take time to go away, but in the mean time, phenergan is best for this. It is rx too. Watch out for the phenergan though, it can make you very sleepy.

    Hope you feel better. Get in touch with doc a soon as possible.
  • Sure does sound like withdrawl symptoms. When you talk to your doctor, ask if you can take some ativan, valium, or phenergan.
advertisement
Sign In or Register to comment.